# SDR CA110209023

- Difficulty date: January 14, 2011
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8*
- Engine: Pwa PW120
- Propeller: Hamstd 14SF7
- System (JASC): 5741 · Wing, Fuselage Attach Fittings
- Part: Bolt
- Part number: MS21250H08056
- Condition: Broken
- Location: Strut
- Part time: 44,818 hours
- Component: Strut, Dhav, 85320338
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE INSPECTING FOR POSSIBLE HYD LEAK AT THE RT WING ROOT, MX DISCOVERED THAT 1 OF THE WING BOLTS FOR THE REAR SPAR STEEL SUPPORT STRUTS HAD FAILED.  THE BOLT HEAD HAD SEPARATED FROM THE SHANK OF THE BOLT AND WAS DANGLING FROM THE SAFETY WIRE. UPON REMOVAL, IT APPEARS THAT CORROSION MAY HAVE BEEN A FACTOR IN THE FAILURE. THE INCIDENT HAS BEEN REPORTED TO THE MFG AND THE AFFECTED PARTS ARE IN QUARANTINE AWAITING DISPOSITION. THE LOCATION IS AT STA X424.12, Z174.54 ON THE RT SIDE OF THE ACFT AND IS THE FWD OTBD BOLT OF THE REAR SPAR SUPPORT STRUT (HOCKEY STICK). BOLT IS UNDER TENSION. CORROSION EXTENDS UP THE SHAFT OF THE BOLT APPROX 1.5 INCHES FROM POINT OF SEPARATION AT THE HEAD. THERE IS ALSO CORROSION ON THE HEAD OF THE BOLT AT THE RADIUS. CORROSION IS ALSO PRESENT ON THE SHAFT END WHERE IT SEPARATED BUT IT IS NOT KNOWN IF THIS WAS THE CAUSE OR A RESULT OF BEING EXPOSED TO THE ELEMENTS AFTER THE SEPARATION. FINDING(S): THERE WAS NO APPARENT PITTING OR OTHER DAMAGE TO THE STRUT ASSY WHERE THE BOLT PASSES THROUGH. MFG TO COMPLETE FURTHER ANALYSES.
